| Catalog Number |
SI-09880 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/04/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that "undergoing tavi procedure in operation theatre.Using a 7.5 fr swan ganz catheter.Leaking happens during the case.Interfere with the procedure, need to use gauze, plaster, and tape to slow down the leak.Also, patient need blood transfusion".
Additional Manufacturer Narrative
Qn#(b)(4).
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided two videos for analysis.The complaint of sheath valve leak in use was able to be confirmed from the videos as they revealed clear visual evidence of blood exiting the device from the hemostasis valve while inserted into the patient.A complete visual inspection to evaluate the cause of the leak could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: hemostasis valve must be occluded at all times to reduce the risk of air embolism, contamination or hemorrhage.In the absence of an indwelling central catheter use the arrow obturator to occlude hemostasis valve." the complaint of sheath valve leak in use was able to be confirmed from the customer supplied videos as they revealed clear visual evidence of blood exiting the device from the hemostasis valve while inserted into the patient.However, full complaint verification testing to evaluate the cause of the leak could not be performed as no sample was returned for analysis.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported that "undergoing tavi procedure in operation theatre.Using a 7.5 fr swan ganz catheter.Leaking happens during the case.Interfere with the procedure, need to use gauze, plaster, and tape to slow down the leak.Also, patient need blood transfusion.".